MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87047
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Displays Incorrect Message (2591); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ablation procedure to treat a premature ventricular complex (pvc) in the coronary sinus (cs), an intellanav mifi open irrigated catheter was selected for use.A maestro 4000 system & metriq pump were also in use with a flow rate of 30 ml/min.When navigating into the coronary sinus, error message d05 excessive temperature was displayed on the generator and a leak was observed on the proximal end of the handle after the first ablation was started in the vein.Irrigation tube was observed detached.Catheter was replaced and the issue was resolved.Procedure was able to be completed successfully without any patient complications.Catheter is expected to be returned for further analysis.
 
Event or Problem Description
It was reported that during an ablation procedure to treat a premature ventricular complex (pvc) in the coronary sinus (cs), an intellanav mifi open irrigated catheter was selected for use.A maestro 4000 system & metriq pump were also in use with a flow rate of 30 ml/min.When navigating into the coronary sinus, error message d05 excessive temperature was displayed on the generator and a leak was observed on the proximal end of the handle after the first ablation was started in the vein.Irrigation tube was observed detached.Catheter was replaced and the issue was resolved.Procedure was able to be completed successfully without any patient complications.Catheter has been received by boston scientific corporation for laboratory analysis.
 
Additional Manufacturer Narrative
Intellanav mifi open-irrigated catheter was evaluated by boston scientific corporation.A media inspection was performed in the picture attached in the complaint and is possible to observe the irrigation extension tubing is totally detached/separated from the luer fitting at the adhesive joint.Visual inspection confirmed that the irrigation extension tubing was found totally detached/separated from the luer fitting at the adhesive joint.Finally, a functional test was done, and the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Laboratory analysis was able to confirm the reported clinical observations.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key15809977
Report Number2124215-2022-46852
Device Sequence Number17524956
Product Code OAD
UDI-Device Identifier08714729938378
UDI-Public08714729938378
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2024
Device Model Number87047
Device Catalogue Number87047
Device Lot Number0030009298
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale